Alert archive / Florida / Tornado Warnings in 2004
Tornado Warning 66, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 7, 2004, 7:43 AM EDT for Bradford County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2004, 7:43 AM EDT (11:43 UTC)
- Expired
- Sep 7, 2004, 8:15 AM EDT
- In force
- 32 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Bradford County, FL
The radar
The Jacksonville radar (KJAX), 63 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 11.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 071143
TORJAX
FLC007-071215-
/X.NEW.KJAX.TO.W.0046.040907T1143Z-040907T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
743 AM EDT TUE SEP 7 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BRADFORD COUNTY IN NORTHERN FLORIDA
* UNTIL 815 AM EDT
* AT 733 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 11 MILES SOUTHWEST OF LAWTEY...OR ABOUT 9 MILES
SOUTH OF RAIFORD...MOVING NORTHEAST AT 45 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 2994 8211 3000 8225 3003 8223 3008 8216
3013 8213 3013 8204 3013 8204 3005 8204
$$
PETERSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 7, 3:30 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Sep 7, 3:30 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
330 AM EDT TUE SEP 7 2004
...SLIGHT RISK OF SEVERE WEATHER AND POSSIBLE FLOODING TODAY...
...ANNUAL RAINFALL ALREADY EXCEEDED AT JACKSONVILLE INTERNATIONAL...
.DISCUSSION...THE POORLY DEFINED CENTER OF TROPICAL DEPRESSION
FRANCES WAS NEAR SE ALABAMA/SW GEORGIA MOVING NNW 12 MPH. A TURN
TO THE NORTH WITH WEAKENING IS EXPECTED TODAY. WE CONTINUE TO GET
RAIN BANDS COMING IN FROM THE GULF AROUND FRANCES...BUT THEY ARE
WEAKER THAN EARLIER TODAY. AS FRANCES CONTINUES TO LIFT NORTH...
WILL SEE A SLOW IMPROVEMENT IN CONDITIONS TODAY. WILL DOWNGRADE
WIND ADVISORY TO LAKE WIND ADVISORY. WILL NEED TO KEEP FLOOD WATCH
GOING FOR AT LEAST ONE MORE DAY...HOWEVER WILL KEEP ST JOHNS AND
FLAGLER OUT OF IT SINCE THE RAIN BANDS HAVE SHIFTED WEST. HAVE GONE
WITH QPF AMOUNTS OF 1 TO 2 INCHES...WITH THE HEAVIER AMOUNTS NORTH
AND WEST. IT WILL NOT TAKE MUCH RAIN TO FLOOD. AT JACKSONVILLE
INTERNATIONAL THERE HAS ALREADY BEEN 53.45 INCHES OF RAIN RECORDED
FOR THE YEAR WHICH EXCEEDS THE ANNUAL NORMAL OF 52.34 INCHES. THE
LAST TIME WE EXCEEDED OUR ANNUAL NORMAL BY THIS TIME WAS BACK IN
1991. AS FOR SEVERE WX...LAPS ANALYSIS SHOWING HELICITIES OF 300+
FROM NEAR JAX NORTH INTO SE GA. ANTICIPATE THE TORNADO WATCH POSSIBLY
BEING CONTINUED THIS MORNING FOR OUR NORTHERN CWA. WILL NOT ISSUE
ZONE FORECAST UNTIL CURRENT WATCH EXPIRES AND IS POSSIBLY REPLACED BY
NEW ONE. SPC DOES HAVE ENTIRE CWA UNDER A SLIGHT RISK OF SEVERE WX
TODAY. AS FRANCES LIFTS NORTH AND WEAKENS...THERE WILL BE SOME
MID LEVEL DRY AIR INTRUSION WHICH WOULD ENHANCE THE INSTABILITY
AND WHEN COMBINED WITH LOW LEVEL JET/VERTICAL SHEAR COULD LEAD
TO SOME SUPERCELL DEVELOPMENT THIS AFTERNOON. WILL MENTION IN
NEXT HWO.
&&
.MARINE...WILL DROP THE GALE BUT KEEP SMALL CRAFT ADVISORY AND
HIGH SURF ADVISORY GOING TODAY. EXPECT MARINE CONDITIONS TO
GRADUALLY IMPROVE THROUGH WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 82 73 85 70 / 90 60 60 40
SSI 86 74 87 72 / 80 60 50 40
JAX 87 75 89 73 / 90 50 50 40
SGJ 87 75 89 73 / 80 40 40 40
GNV 84 73 87 71 / 90 40 50 30
OCF 84 73 88 72 / 90 40 50 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL AREAS EXCEPT ST JOHNS AND FLAGLER.
HIGH SURF ADVISORY FERNANDINA BCH TO FLAGLER BCH.
SMALL CRAFT ADVISORY FERNANDINA BCH TO FLAGLER BCH
OUT 60 NM.
LAKE WIND ADVISORY ALL AREAS.
GA...FLOOD WATCH ALL AREAS.
HIGH SURF ADVISORY ALTAMAHA TO FERNANDINA BCH.
SMALL CRAFT ADVISORY ALTAMAHA TO FERNANDINA BCH
OUT 60 NM.
LAKE WIND ADVISORY ALL AREAS.
&&
PP/JH/EZ/RKHazardous weather outlook, Sep 7, 6:00 AM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT TUE SEP 7 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT TUE SEP 7 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON... ...FLOOD WATCH IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT... ...LAKE WIND ADVISORY TODAY... TROPICAL DEPRESSION FRANCES WAS ACROSS SOUTHWEST GEORGIA AND IS EXPECTED TO MOVE NORTH AND WEAKEN TODAY. OUTER RAINBANDS WILL CONTINUE TO IMPACT THE LOCAL REGION TODAY RESULTING IN THE CONTINUED POSSIBILITY OF FLOODING. IN ADDITION...THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AS SOME MID LEVEL DRY AIR AND DAYTIME HEATING COMBINES WITH STRONG BOUNDARY LAYER WINDS. THE MAIN CONCERNS WILL BE HAIL AND STRONG AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS ARE ISSUED IN THEIR AREA. IN ADDITION...PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
In the hours before
Local storm report, Sep 7, 5:13 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
513 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0508 AM FLOOD TRENTON 29.61N 82.82W
09/07/2004 GILCHRIST FL EMERGENCY MNGR
WIDESPREAD SECONDARY ROADS WASHED OUT AND NUMEROUS
PRIMARY ROADWAYS IMPASSABLE...SUCH AS U.S. HIGHWAY 129
AND STATE ROADS 47 AND 26. SEVERAL HOMES HAVE WATER IN
THEM IN THE TRENTON AREA...SOME WITH WATER UP TO 3 FEET
DEEP.
&&
HESSLocal storm report, Sep 7, 6:23 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0622 AM FLOOD LAKE CITY 30.19N 82.64W
09/07/2004 COLUMBIA FL EMERGENCY MNGR
I-10 HAS BEEN REPORTED CLOSED AT MILE MARKER 301 IN THE
LAKE CITY AREA DUE TO 5 INCHES OF STANDING WATER ON THE
HIGHWAY
&&
HESSLocal storm report, Sep 7, 6:24 AM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0622 AM FLOOD LAKE CITY 30.19N 82.64W
09/07/2004 COLUMBIA FL EMERGENCY MNGR
2 INCHES OF STANDING WATER ON THE STATE ROAD 47 UNDERPASS
AT INTERSTATE 75
&&
HESSLocal storm report, Sep 7, 6:30 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
630 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0622 AM FLOOD FORT WHITE 29.92N 82.71W
09/07/2004 COLUMBIA FL EMERGENCY MNGR
WATER WAS REPORTED IN A HOME AT COUNTY ROAD 18 AND
MCCLINTOCK DRIVE IN THE FORT WHITE AREA.
&&
HESSLocal storm report, Sep 7, 6:42 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD LAKE CITY 30.19N 82.64W
09/07/2004 COLUMBIA FL EMERGENCY MNGR
2 TO 3 INCHES OF STANDING WATER ON U.S. HIGHWAY 441 AT
DREW ROAD
&&
HESSLocal storm report, Sep 7, 7:18 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM TROPICAL STORM 2 NE PATTERSON 31.40N 82.11W
09/06/2004 PIERCE GA EMERGENCY MNGR
STRONG WINDS OVERNIGHT BROKE OFF POWER POLE ACROSS U.S.
HIGHWAY 84 NORTHEAST OF PATTERSON. LAW ENFORCEMENT IS
DIRECTING TRAFFIC THROUGH THE AREA.
&&
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:21 PM EDT | Tornado Warning | JAX | Clay | 39 min |
| Sep 7, 2:05 AM EDT | Tornado Warning | JAX | Marion | 25 min |
| Sep 7, 9:16 AM EDT | Tornado Warning | JAX | Nassau | 29 min |
| Sep 7, 9:33 AM EDT | Tornado Warning | JAX | Marion | 42 min |
| Sep 7, 9:59 AM EDT | Tornado Warning | JAX | Putnam | 46 min |
| Sep 7, 10:34 AM EDT | Tornado Warning | JAX | Clay | 41 min |
| Sep 7, 10:35 AM EDT | Tornado Warning | JAX | Duval | 25 min |
| Sep 7, 10:56 AM EDT | Tornado Warning | JAX | Saint Johns | 19 min |
| Sep 7, 11:24 AM EDT | Tornado Warning | JAX | Clay, Putnam, Saint Johns | 51 min |
| Sep 7, 11:46 AM EDT | Special Marine Warning | JAX | 4 hr | |
| Sep 7, 12:43 PM EDT | Tornado Warning | JAX | Marion | 47 min |
| Sep 7, 1:09 PM EDT | Tornado Warning | JAX | Saint Johns | 21 min |
| Sep 7, 1:20 PM EDT | Tornado Warning | JAX | Duval | 25 min |
| Sep 7, 1:31 PM EDT | Tornado Warning | JAX | Saint Johns | 29 min |
| Sep 7, 1:48 PM EDT | Tornado Warning | JAX | Marion | 42 min |
| Sep 7, 4:10 PM EDT | Tornado Warning | JAX | Nassau | 20 min |
| Sep 7, 4:29 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Sep 7, 4:29 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Sep 7, 4:58 PM EDT | Tornado Warning | JAX | Baker | 47 min |
| Sep 7, 7:14 PM EDT | Special Marine Warning | JAX | 61 min |
Nearby
Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.